Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 1, 2004, 8:17 PM CDT for Dallas County, Laclede County, Wright County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 8:17 PM CDT (01:17 UTC)
- Expired
- Jul 2, 2004, 12:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dallas County, MO, Laclede County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 020117
FFWSGF
MOC059-105-229-020515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CDT THU JUL 1 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI.
LACLEDE COUNTY IN SOUTHWEST MISSOURI.
WRIGHT COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 1215 AM CDT.
* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS IN EXCESS OF AN INCH AND
A HALF WITHIN THE PAST HOUR. IN ADDTION...SOME LOCATIONS WILL
RECEIVE MORE THAN ONE ROUND OF HEAVY RAINFALL.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LEBANON...BUFFALO...HARTVILLE...NORWOOD...URBANA...
BENNETT SPRINGS...CHARITY...COMPETITION...DRY KNOB...ELDRIDGE...
FALCON AND FOOSE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3789 9267 3763 9235 3752 9232 3709 9236
3711 9267 3750 9267 3750 9316 3787 9318
$$
SAW3 follow-up statements
000 WGUS73 KSGF 020146 FFSSGF MOC059-105-229-020515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 PM CDT THU JUL 1 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 1215 AM CDT FOR WRIGHT... LACLEDE AND DALLAS COUNTIES... AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS BETWEEN ONE AND A HALF AND TWO INCHES ACROSS MUCH OF DALLAS AND LACLEDE COUNTIES. IN ADDITION...BETWEEN ONE AND TWO INCHES OF RAIN WERE ESTIMATED ACROSS EXTREME SOUTHWEST WRIGHT COUNTY. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LEBANON...MANSFIELD...HARTVILLE...BUFFALO...WINDYVILLE... TWIN BRIDGES...TUNAS...SLEEPER...PUMPKIN CENTER...PLAD AND PHILLIPSBURG. && DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ SAW
000 WGUS73 KSGF 020336 FFSSGF MOC059-105-229-020515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1035 PM CDT THU JUL 1 2004 ...FLASH FLOOD WARNING CONTINUES FOR DALLAS...LACLEDE AND WRIGHT COUNTIES UNTIL 1215 AM CDT... AT 1035 PM...DOPPLER RADAR INDICATED HEAVY RAINFALL WITH HOURLY RATES IN EXCESS OF AN INCH PER HOUR ACROSS SOUTHERN WRIGHT COUNTY. TO THE NORTH...HEAVY RAIN HAD ENDED OVER NORTHERN WRIGHT...LACLEDE...AND DALLLAS COUNTIES. RUNOFF FROM THE EVENING RAIN WILL LIKELY FLOOD LOW WATER CROSSINGS AS WELL AS OTHER LOW-LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. $$ SAW
000 WGUS73 KSGF 020449 FFSSGF MOC059-105-229-020500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1149 PM CDT THU JUL 1 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WRIGHT...LACLEDE AND DALLAS COUNTIES HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. && $$ SAW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:52 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 1, 2:52 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 PM CDT THU JUL 1 2004 .DISCUSSION... AS EXPECTED...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER MUCH OF THE EASTERN PLAINS AND MISSOURI OZARKS REGION. A TROPICAL LIKE AIRMASS IN CONJUNCTION WITH AN UPPER LEVEL LOW CURRENTLY CENTERED OVER THE JAYHAWKER STATE IS RESPONSIBLE FOR THIS ACTIVE WEATHER. THIS UPPER LEVEL LOW WILL REMAIN CUT OFF FROM THE MAIN BELT OF WESTERLIES INTO THE WEEKEND...THEREFORE...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY AFTERNOON. ALL SENSIBLE ELEMENTS THROUGH SATURDAY ARE THE PRIMARY FORECAST CHALLENGES FOR TODAYS PACKAGE. SHORT TERM (TONIGHT - SATURDAY AFTERNOON)... LOW PRESSURE HELD ACCOUNTABLE FOR TODAYS ACTIVE WEATHER WILL REMAIN NEARLY STATIONARY OVER CENTRAL KANSAS THROUGH TONIGHT. MOISTURE ADVECTION IN ADVANCE OF THIS SYSTEM WILL CONTINUE TO SUPPORT A NEAR TROPICAL AIRMASS OVER THE OSAGE PLAINS AND MISSOURI OZARKS REGION. THE ONLY DIFFERENCE WILL BE THE LOW LEVEL JET THAT SETS UP ACROSS EASTERN OKLAHOMA...AND NOSES INTO SOUTHERN MISSOURI OVERNIGHT. THIS WILL ULTIMATELY DEVELOP ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TONIGHT...WITH GOOD AREAL COVERAGE. 900 - 850MB CONVERGENCE FIELDS DERIVED FROM THE MESOETA SOLUTION SUGGESTS GOOD MASS CONVERGENCE OVER SOUTHERN AND CENTRAL MISSOURI TOWARDS 9 AND 12Z. BY FRIDAY AFTERNOON...THE LOW WILL APPROACH EASTERN KANSAS...ONCE AGAIN TAPPING INTO A MOISTURE RICH AIRMASS. PRECIPITATION MAY BE BETTER IN AREAL COVERAGE PROMPTING MORE RAINFALL AREA WIDE. OVERNIGHT FORECASTER BUMPED POPS BACK UP TO 80...WHICH LOOKS GREAT AND ILL KEEP 80 POPS GOING FOR TOMORROWS PERIOD...WITH OCCASIONAL WORDING IN THE ZONES. FRIDAY NIGHT...A LOW LEVEL JET SETS UP ONCE AGAIN...AND MAYBE A LITTLE FURTHER EAST IN THIS PERIOD. ULTIMATELY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SHOULD DEVELOP. THE ETA IS A LITTLE FASTER WITH THE APPROACH AND PASSAGE OF THE LOW. THERE SHOULD BE SOME TYPE OF LOW LEVEL FOCUS AS A WIND SHIFT PUSHES THROUGH. CONVERGENCE ALONG THIS FEATURE WILL ALSO DRIVE ANOTHER BAND OF PRECIPITATION THROUGH MUCH OF THE CWA. THE UPPER LOW ASSUMES A POSITION EITHER DIRECTLY OVER CENTRAL AND SOUTHERN MISSOURI...OR SOUTHEAST MISSOURI BY LATE AFTERNOON ON SATURDAY. DESPITE THE TROUGH AND LOW AXIS THAT FAR EAST...COLD AIR ALOFT IN CONJUNCTION WITH RESIDUAL MOISTURE WILL FIRE OFF MORE AFTERNOON STORMS ON SATURDAY. WOULDNT BE SURPRISED IF THE MODELS ARE ADVANCING THE LOW EAST TO AGGRESSIVELY AND LINGERING ACTIVITY REMAINED IN THE CWA OVERNIGHT SATURDAY INTO SUNDAY. ONGOING GRIDS HANDLES THIS WELL...AND MADE NO CHANGES TO SATURDAY AND SATURDAY NIGHTS POP GRIDS. LONG TERM (SUNDAY - WEDNESDAY)... THE AREA WILL EXPERIENCE SOMEWHAT OF A WARM UP BY NEXT WEEK AS RISING HEIGHTS ACCOMPANY AN EXITING UPPER LOW. SURFACE TO 850 PARTIAL THICKNESSES INDICATE HIGHS IN THE MID TO UPPER 80S. A ZONAL PATTERN WILL BE IN PLACE AND THE MODELS ARE SIGNALING THAT SEVERAL SHORTWAVES MAY TRAVERSE ACROSS THE NATIONS MID SECTION. ONGOING FORECAST HAS PRECIPITATION CHANCES BACK INTO THE FORECAST BY MONDAY...LINGERING THROUGH MONDAY NIGHT. TUESDAY AND WEDNESDAYS PERIODS ARE DRY FOR NOW...HOWEVER...UNDER THE TYPE OF PATTERN THATS SETTING UP FOR NEXT WEEK...THAT COULD LIKELY CHANGE WITH TIME. && .AVIATION... AREAS OF SCATTERED THUNDERSTORMS ASSOCIATED WITH SUBTLE UPPER LEVEL DISTURBANCES WILL CONTINUE TO PINWHEEL AROUND A SLOW MOVING UPPER LOW OVER THE CENTRAL PLAINS. WHILE PINPOINTING THE EXACT TIMING OF THE INDIVIDUAL ROUNDS OF PRECIPITATION WILL BE DIFFICULT...WOULD EXPECT THE AFTERNOON AND LATE NIGHT/SUNRISE PERIODS TO SEE THE BEST CHANCES FOR SHOWERS/ISOLD THUNDERSTORMS OVER THE NEXT 24 HOURS. INCREASED LOW LEVEL SOUTHWEST FLOW MAY ENHANCE CHANCES FOR RAIN LATE TONIGHT...WHILE MODEST...BUT ENHANCED DAYTIME INSTABILITY IS PRODUCING SHOWERS OVER THE AREA ATTM. AREA IS SEEING GENERALLY MVFR OR VFR CEILING ACROSS THE REGION THIS AFTERNOON...BUT LIKE LAST NIGHT...EXPECT CEILINGS TO GRADUALLY LOWER INTO THE MVFR CAT WITH SOME AREAS OF IFR POSSIBLE AFTER 0600 GMT. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE CRAMER
Hazardous weather outlook, Jul 1, 8:00 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT THU JUL 1 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 800 PM CDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT. DISCUSSION: A SLOW MOVING UPPER LEVEL DISTURBANCE WILL STATIONED OVER WESTERN KANSAS THIS EVENING AND WILL SLOWLY PUSH EASTWARD TONIGHT. THIS FEATURE WILL CONTINUE TO INTERACT WITH A TROPICAL AIR MASS ALREADY IN PLACE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE MISSOURI OZARKS AND SOUTHEAST KANSAS. WITH THE HIGH MOISTURE CONTENT IN THE AIR AND SLOW MOVEMENT TO THE STORMS...TORRENTIAL RAINFALL AND ISOLATED FLOODING WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE TONIGHT WITH ONLY MODERATE INSTABILITY AND WEAK WIND FIELDS IN THE UPPER ATMOSPHERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE TROPICAL AIR MASS WILL REMAIN IN PLACE INTO THE FIRST HALF OF THE HOLIDAY WEEKEND AS THE UPPER LEVEL DISTURBANCE SLOWLY PUSHES EAST INTO THE MISSOURI OZARKS. THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY AS THIS UPPER LEVEL FEATURE MOVES ACROSS THE AREA. THUNDERSTORMS SHOULD BEGIN TO DIMINISH BY LATE SATURDAY INTO SATURDAY NIGHT. THE MAIN THREAT WITH THESE STORMS WILL AGAIN BE WITH HEAVY RAIN AND LOCALIZED FLOODING ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THOSE PLANNING OUTDOOR ACTIVITIES FOR THE UPCOMING HOLIDAY WEEKEND SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST FORECASTS AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE THROUGH NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT ALTHOUGH REPORTS OF RAINFALL AMOUNTS OR FLOODING WOULD BE GREATLY APPRECIATED FROM LOCATIONS THROUGHOUT THE MISSOURI OZARKS AND SOUTHEAST KANSAS. LINDENBERG
In the hours before
Local storm report, Jul 1, 8:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 PM CDT THU JUL 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD 6 S MARSHFIELD 37.25N 92.92W
07/01/2004 WEBSTER MO LAW ENFORCEMENT
FLOODING OCCURRING AT HIGHWAYS A AND FF. REPORTED BY LAW
ENFORCEMENT.
0810 PM FLASH FLOOD MARSHFIELD 37.33N 92.92W
07/01/2004 WEBSTER MO LAW ENFORCEMENT
FLOODING ALONG HIGHWAY 38. REPORTED BY LAW ENFORCEMENT.
0810 PM FLASH FLOOD 1 NE MARSHFIELD 37.34N 92.91W
07/01/2004 WEBSTER MO LAW ENFORCEMENT
WATER COVERING THE ROADWAY ALONG HIGHWAY CC. REPORTED BY
LAW ENFORCEMENT.
SSLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:15 PM CDT | Flash Flood Warning | SGF | Douglas | 4 hr |
| Jul 1, 7:38 PM CDT | Flash Flood Warning | SGF | Webster | 4 hr |
| Jul 2, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 60 min |
| Jul 2, 6:18 PM CDT | Tornado Warning | SGF | Jasper | 42 min |
| Jul 2, 6:36 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 54 min |
| Jul 2, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 52 min |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.